MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH STANDARD (MALE); SPEEDICATH CH14 MALE

COLOPLAST A/S SPEEDICATH STANDARD (MALE); SPEEDICATH CH14 MALE
Model Number 2841401400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Exsanguination (1841)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, this complaint describes a (b)(6) -year-old male end-user who was using speedicath standard intermittent catheter for a catheterisation.He had used about 15 catheters, the others without problems, but with the last one he experienced bleeding, for which he needed treatment at the emergency room.The end-use describes that he inserts the catheter slowly on both the insertion and on the way out of the urethra, but when inserting this last catheter, he felt like he had to push the catheter hard to get it into the bladder.He felt pain after a while.The amount of blood is stated to be measured by the end-user him-self to about 2 liters.The end-user was at the hospital for about an hour and an indwelling catheter (foley catheter) was placed.He will see his medical doctor soon and keep the indwelling catheter until further notice.The end-user states that this is the third time he is being prescribed intermittent urinary catheters and the previous attempts with intermittent catheter did also result in bleeding and an indwelling catheter, but the bleeding at this incident was worse than the previous events.The end-user states that the catheters were properly lubricated, he added additional lubrication himself and the catheters did not feel sharp or rough nor was the packaging damaged.
 
Additional Manufacturer Narrative
In section h, it has been changed that the device is "not returned to manufacturer".Annexes b, c, d have been changed to reflect device not returning.Samples have not been returned for sampling.The relevant production documentation was checked in the database and nonconformity was not revealed, that could be related to the described issue.As samples were not available for testing and the reviewed production documents did not reveal any norm deviation about this lot that could be related to the described issue, this complaint cannot be verified.Quality engineer of the area has also checked the manufacturing process related to the given finished good lot number and no nonconformity was found that could cause this case.

Brand Name
SPEEDICATH STANDARD (MALE)
Common Device Name
SPEEDICATH CH14 MALE
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST HUNGARY - NYI
coloplast utca 2
nyírbátor 4300
HU   4300
Manufacturer Contact
usmaco maria bosse
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key13059731
Report Number3006606901-2021-00036
Device Sequence Number1506064
Product Code GBM
UDI-Device Identifier05708932020275
UDI-Public05708932020275
Combination Product (Y/N)N
PMA/510(K) Number
K180258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/28/2022
Device Model Number2841401400
Device Catalogue Number28414
Device Lot Number7590730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age76 YR
Patient SexMale